Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 37, NWS Great Falls, MT

December 19, 2014

NWS Great Falls, MT issued this high wind warning at Dec 19, 2014, 2:51 PM MST. It took effect at Dec 20, 2014, 2:00 AM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2014, 2:51 PM MST (21:51 UTC)
In effect from
Dec 20, 2014, 2:00 AM MST
Expired
Dec 21, 2014, 4:54 PM MST
In force
39 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WWUS75 KTFX 192151
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
251 PM MST FRI DEC 19 2014

MTZ009-048-201300-
/O.NEW.KTFX.HW.W.0037.141220T0900Z-141222T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
251 PM MST FRI DEC 19 2014

...HIGH WIND WARNING IN EFFECT FROM 2 AM SATURDAY TO 5 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 5 PM MST
SUNDAY. 

* TIMING AND WINDS: WIND GUSTS WILL GRADUALLY STRENGTHEN EARLY
  SATURDAY MORNING...REACHING NEAR 60 MPH AT FAVORED LOCATIONS
  ADJACENT TO THE ROCKY MOUNTAIN FRONT. WIND GUSTS WILL TAPER TO
  AROUND 30 MPH LATER SATURDAY AND SATURDAY NIGHT...THEN BECOME
  STRONGER ON SUNDAY MORNING. WIND GUSTS ON SUNDAY WILL EXCEED 65
  MPH AT TIMES.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-044>046-049-201300-
/O.NEW.KTFX.HW.A.0026.141221T1200Z-141222T0000Z/
EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER...
CONRAD...FAIRFIELD
251 PM MST FRI DEC 19 2014

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON. 

* TIMING AND WINDS: A STRONG PACIFIC WEATHER SYSTEM WILL CROSS THE
  ROCKY MOUNTAINS ON SUNDAY. WIND GUSTS COULD REACH 40 MPH OVER A
  WIDE AREA OF THE PLAINS EAST OF THE ROCKY MOUNTAIN FRONT.
  ISOLATED GUSTS COULD EXCEED 60 MPH AT FAVORED LOCATIONS.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY... 
  CHESTER...CUT BANK. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
5 follow-up statements
741 
WWUS75 KTFX 201019
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
319 AM MST SAT DEC 20 2014

MTZ009-048-202230-
/O.CON.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
319 AM MST SAT DEC 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. 

* TIMING AND WINDS: STRONG WIND GUSTS WILL TAPER TO AROUND 30 MPH
  LATER TODAY THEN BECOME STRONGER AGAIN LATE TONIGHT AND SUNDAY
  MORNING. WIND GUSTS LATE TONIGHT AND SUNDAY WILL EXCEED 65 MPH
  AT TIMES.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-044>046-049-202230-
/O.CON.KTFX.HW.A.0026.141221T1200Z-141222T0000Z/
EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER...
CONRAD...FAIRFIELD
319 AM MST SAT DEC 20 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON. 

* TIMING AND WINDS: A STRONG PACIFIC WEATHER SYSTEM WILL CROSS 
  THE ROCKY MOUNTAINS ON SUNDAY. WIND GUSTS COULD REACH 40 MPH 
  OVER A WIDE AREA OF THE PLAINS EAST OF THE ROCKY MOUNTAIN 
  FRONT. ISOLATED GUSTS COULD EXCEED 60 MPH AT FAVORED 
  LOCATIONS. 

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. 

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...
  CHESTER...CUT BANK 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
442 
WWUS75 KTFX 202152
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
252 PM MST SAT DEC 20 2014

MTZ009-048-211200-
/O.CON.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
252 PM MST SAT DEC 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. 

* TIMING AND WINDS: WEST WINDS WILL INCREASE AGAIN LATE TONIGHT
  AND CONTINUE THROUGH SUNDAY MORNING. WIND GUSTS LATE TONIGHT
  AND SUNDAY WILL EXCEED 65 MPH AT TIMES.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-044>046-049-211200-
/O.CON.KTFX.HW.A.0026.141221T1200Z-141222T0000Z/
EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER...
CONRAD...FAIRFIELD
252 PM MST SAT DEC 20 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON. 

* TIMING AND WINDS: A STRONG PACIFIC WEATHER SYSTEM WILL CROSS 
  THE ROCKY MOUNTAINS ON SUNDAY. WIND GUSTS COULD REACH 40 MPH 
  OVER A WIDE AREA OF THE PLAINS EAST OF THE ROCKY MOUNTAIN 
  FRONT. ISOLATED GUSTS COULD EXCEED 60 MPH AT FAVORED 
  LOCATIONS. 

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...
  CHESTER...CUT BANK. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
787 
WWUS75 KTFX 211020
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
320 AM MST SUN DEC 21 2014

MTZ010-044>046-049-211130-
/O.CAN.KTFX.HW.A.0026.141221T1200Z-141222T0000Z/
EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER...
CONRAD...FAIRFIELD
320 AM MST SUN DEC 21 2014

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

VERY STRONG WINDS ARE STILL EXPECTED TODAY HOWEVER DAMAGING WIND
SPEEDS AND GUSTS ARE NOT EXPECTED.

$$

MTZ012-013-050-051-212230-
/O.EXB.KTFX.HW.W.0037.141221T1800Z-141222T0500Z/
CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE
320 AM MST SUN DEC 21 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM MST THIS EVENING. 

* TIMING AND WINDS: WEST WINDS WILL STRENGTHEN TODAY AND CONTINUE
  INTO THIS EVENING. STRONGEST WINDS ARE EXPECTED AT HIGHER
  ELEVATIONS. WIND GUSTS WILL EXCEED 65 MPH AT TIMES.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ014-212230-
/O.EXA.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN...
MACDONALD PASS...ROGERS PASS
320 AM MST SUN DEC 21 2014

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING AND WINDS: STRONG WEST WINDS WILL CONTINUE THROUGH THE
  DAY. WIND GUSTS WILL EXCEED 65 MPH AT TIMES.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...LINCOLN...
  MACDONALD PASS...ROGERS PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-212230-
/O.CON.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
320 AM MST SUN DEC 21 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND WINDS: STRONG WEST WINDS WILL CONTINUE THROUGH THE
  DAY. WIND GUSTS WILL EXCEED 65 MPH AT TIMES.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
685 
WWUS75 KTFX 212140
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MST SUN DEC 21 2014

MTZ013-212245-
/O.CAN.KTFX.HW.W.0037.000000T0000Z-141222T0500Z/
CHOUTEAU-
INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON
240 PM MST SUN DEC 21 2014

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE
HIGH WIND WARNING. 

HIGH WINDS ARE NO LONGER EXPECTED.

$$

MTZ053-054-220000-
/O.EXB.KTFX.HW.W.0037.141222T0000Z-141222T0500Z/
BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...TOWNSEND...
WHITE SULPHUR SPRINGS
240 PM MST SUN DEC 21 2014

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

* TIMING AND WINDS: STRONG WEST WINDS WILL CONTINUE INTO THE
  EVENING. WIND GUSTS WILL EXCEED 60 MPH AT TIMES.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...TOWNSEND.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-014-048-220000-
/O.CON.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
CHOTEAU
240 PM MST SUN DEC 21 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND WINDS: STRONG WEST WINDS WILL CONTINUE THROUGH THE
  DAY. WIND GUSTS WILL EXCEED 60 MPH AT TIMES.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...
  ROGERS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-050-051-220000-
/O.CON.KTFX.HW.W.0037.000000T0000Z-141222T0500Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE
240 PM MST SUN DEC 21 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING. 

* TIMING AND WINDS: WEST WINDS WILL CONTINUE INTO THIS EVENING.
  STRONGEST WINDS ARE EXPECTED AT HIGHER ELEVATIONS. WIND GUSTS
  WILL EXCEED 65 MPH AT TIMES.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
794 
WWUS75 KTFX 212354
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
454 PM MST SUN DEC 21 2014


MTZ009-014-048-220100-
/O.CAN.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
CHOTEAU
454 PM MST SUN DEC 21 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS WILL BE GUSTY FOR A FEW MORE HOURS BUT HIGH WINDS ARE NO
LONGER EXPECTED.

$$

MTZ053-054-220100-
/O.CAN.KTFX.HW.W.0037.141222T0000Z-141222T0500Z/
BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...TOWNSEND...
WHITE SULPHUR SPRINGS
454 PM MST SUN DEC 21 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS WILL BE GUSTY FOR A FEW MORE HOURS BUT HIGH WINDS ARE NO
LONGER EXPECTED.

$$

MTZ012-050-051-220100-
/O.CAN.KTFX.HW.W.0037.000000T0000Z-141222T0500Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE
454 PM MST SUN DEC 21 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS WILL BE GUSTY FOR A FEW MORE HOURS BUT HIGH WINDS ARE NO
LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 19, 10:55 AM MST, 3 hours 56 minutes earlier.

Area forecast discussion, Dec 19, 10:55 AM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 AM MST Fri Dec 19 2014

UPDATED AVIATION DISCUSSION

.UPDATE...

Webcams this morning show periods of snow occurring across the
southwest, including Monida and Raynolds passes, Big Sky and West
Yellowstone. Raised near-term PoPs for today and tonight based on
the NAM to reflect this early activity. Snow accumulation of 1 to
3 inches is expected for these areas through Saturday morning. Winter
weather advisories will not be issued for tonight, although
travelers through this area should expect snow covered roads.
Winds speeds along the Rocky Mountain front were raised along the
Rocky Mountain Front as a lee trough begins to form. Areas of
light freezing rain remain possible tonight for areas generally
north and east of the Bears Paw Mountains. Nutter

&&

.AVIATION...
UPDATED 1755Z.
A cold front will sweep from west to east through the forecast area
this evening and it will be followed by a weather disturbance aloft.
Expect generally VFR conditions however mountains will be obscured
in snow until late tonight. Have moderate confidence in the timing
of the weather and how low ceilings will go but for the plains have
low confidence in the type of precipitation. For instance at
KGTF/KLWT/KHVR precipitation could be either rain or snow or even
freezing rain. Should freezing rain develop do not think it would
last more than an hour. Over the plains skies should clear rapidly
behind the weather disturbance.

BZN taf...as mentioned above have moderate confidence in the timing
of the threat of precipitation. The cold front should move through
the area during the 04z to 05z time frame but should not notice much
of a change with winds. That is the winds should remain light.
Although there is a prob group for MVFR conditions in snow from 04z
to 08z..there could even be a brief period of IFR conditions in snow
during this same time frame. Should these IFR conditions develop
they would last no more than an hour. Also note that nearby
mountains could be obscured in snow during the 04z to 08z time
frame. Blank

&&

.PREV DISCUSSION...
/ISSUED 438 AM MST Fri Dec 19 2014/

Tonight through Sunday...A high pressure ridge will be over the
Rockies and moving over the zones during the day. To the west, a low
pressure trof will move over the West Coast during the day. Decent
dynamics develop as the trof crosses the Rockies although this will
be a fast-moving feature and little time for development of weather.
Best lift with this system will be Friday night over the southwest
zones. However, a chance for mixed snow and rain are expected
tonight over central and northern portions of the CWA. Will include
some freezing rain in the grids after midnight as the surface
conditions cool. The upper level trof will move over the zones by
early Saturday and weak ridging will be in place to the west and
moving across the zones during the day. A strong jet at upper levels
will be over the Pacific Northwest Saturday and spread east over the
zones Saturday night and Sunday. Mid-level winds will increase to
45+ kts Saturday night and Sunday. This will bring very strong winds
across the Rockies and adjacent plains. Some stability develops at
lower levels after midnight and the will bring the best chance for
strong winds spreading east. Currently, have some gusts above
58 mph over the Rockies but because of uncertainty will hold off on
statements. Some strong winds as well at higher elevations will also
occur across Southwest Montana by Sunday and will have to be
monitored. Widespread precipitation will develop with the approach
of a shortwave associated with these strong winds Saturday night
and, once again, the chance of freezing rain will develop and will
be included in the grids after midnight into Sunday morning. Some
higher snow accumulations are expected at higher elevations in the
southwest zones but widespread heavy snow is not expected. Zelzer

Sunday night through Friday...A rather active weather pattern is
setting up for much of the region for next week. At this time...we
are not expecting significant snow storms...but rather several
accumulating snowfall events that will cause impacts for daily
commuters and travelers. Through much of the extended...the GFS13
and EC are in pretty good agreement. Temperatures will be near/a bit
above normal Monday and into Tuesday...but then begin to turn colder
Wednesday through Friday. For now I used a lower blend of the colder
models for temperatures...but temperatures could be several degrees
colder than currently forecast should the snowpack become a bit
deeper than expected. Additionally...there is the potential for
another high wind event over portions of North Central MT on Tuesday.

In terms of precipitation...Southwest MT will continue to see
precipitation Sunday night and into Monday morning...with scattered
showers over North Central MT. The precipitation becomes fairly
light and scattered Monday night through Tuesday. Then a fairly
strong storm system will move through the region Wednesday afternoon
through Christmas Day. At this time...it looks like Central and
Southwest MT will see the brunt of this storm. At lower
elevations...there will be a swath of 3 to 5 inches of snow...with
around 8 to 10 inches in the mountains. It is too early to pin-point
the exact area that will see this heavier snowfall...but right now
that swath of heavier snow is forecast along a Helena to Bozeman
line. This line of heavier snow could shift a bit over the next few
days as later model runs get a better handle on the storm track.
Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  42  28  40  34 /  10  30  10  20
CTB  40  26  36  29 /  10  10   0  20
HLN  37  22  36  28 /  30  50  10  40
BZN  35  18  33  27 /  30  60  10  50
WEY  33  20  32  27 /  60  60  40  70
DLN  38  20  35  31 /  50  50  10  50
HVR  39  26  39  26 /   0  30  10  20
LWT  44  25  41  29 /   0  30  10  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 2:51 PM MSTHigh Wind WatchTFX36 hr
Dec 19, 2:51 PM MSTWinter Storm WatchTFX21 hr
Dec 19, 2:51 PM MSTWinter Weather AdvisoryTFX67 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.